Alert archive / Idaho / Winter Storm Warnings in 2006

Winter Storm Warning 7, NWS Spokane, WA

February 22, 20066 counties in Idaho

NWS Spokane, WA issued this winter storm warning at Feb 22, 2006, 2:26 PM PST for 6 counties in Idaho. It took effect at Feb 22, 2006, 10:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2006, 2:26 PM PST (22:26 UTC)
In effect from
Feb 22, 2006, 10:00 PM PST
Expired
Feb 23, 2006, 9:47 PM PST
In force
24 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 84 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KOTX 222226
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
226 PM PST WED FEB 22 2006

.A PACIFIC STORM SYSTEM WILL PUSH A COLD FRONT INTO THE AREA FROM
THE NORTH BEGINNING LATER TONIGHT. THIS COLD FRONT COMBINED WITH
STRONG WEST TO EAST WIND FLOW ACROSS THE AREA WILL GENERATE
SIGNIFICANT SNOWFALL IN FAVORED UPSLOPE TERRAIN THROUGH FRIDAY
EVENING. 

IDZ001-230600-
/O.UPG.KOTX.WS.A.0009.060223T0600Z-060224T0600Z/
/O.NEW.KOTX.WS.W.0007.060223T0600Z-060224T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
226 PM PST WED FEB 22 2006

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
PST THURSDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

SNOWFALL OVER HIGHER TERRAIN WILL BEGIN EARLY THIS EVENING.
HOWEVER...HEAVIER SNOWFALL WITH SIGNIFICANT RATES OF ACCUMULATION
ARE NOT EXPECTED TO BEGIN UNTIL JUST BEFORE MIDNIGHT.

THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS. LOCATIONS
ABOVE 4000 FEET CAN EXPECT 8 TO 14 INCHES OF SNOW. ELEVATIONS BETWEEN
3000 AND 4000 FEET CAN EXPECT 4 TO 6 INCHES.

LOWER VALLEY LOCATIONS WILL HAVE LESSER SNOW ACCUMULATION DUE TO
ABOVE FREEZING TEMPERATURES DURING THE DAY ON THURSDAY. LOCATIONS
BELOW 3000 FEET WILL SEE ACCUMULATIONS OF 1 TO 2 INCHES IN THE
EARLY MORNING BEFORE SNOW TURNS OVER TO RAIN BY LATE MORNING.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ALSO ARE POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

$$

IDZ004-230600-
/O.UPG.KOTX.WS.A.0009.060223T0600Z-060224T0600Z/
/O.NEW.KOTX.WS.W.0007.060223T0600Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
226 PM PST WED FEB 22 2006

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
PST FRIDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 1 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

SNOWFALL OVER HIGHER TERRAIN WILL BEGIN EARLY THIS EVENING.
HOWEVER...HEAVIER SNOWFALL WITH SIGNIFICANT RATES OF ACCUMULATION
ARE NOT EXPECTED TO BEGIN UNTIL JUST BEFORE MIDNIGHT.

THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS. LOCATIONS
ABOVE 4000 FEET CAN EXPECT 10 TO 14 INCHES OF SNOW. ELEVATIONS
BETWEEN 3000 AND 4000 FEET CAN EXPECT 4 TO 6 INCHES.

LOWER VALLEY LOCATIONS WILL HAVE LESSER SNOW ACCUMULATION DUE TO
ABOVE FREEZING TEMPERATURES DURING THE DAY ON THURSDAY. LOCATIONS
BELOW 3000 FEET WILL SEE ACCUMULATIONS OF 1 TO 2 INCHES IN THE
EARLY MORNING BEFORE SNOW TURNS OVER TO RAIN BY LATE MORNING.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ALSO ARE POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

$$
6 follow-up statements
000 
WWUS46 KOTX 230617
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1017 PM PST WED FEB 22 2006

.A PACIFIC STORM SYSTEM WILL PUSH A COLD FRONT INTO THE AREA FROM
THE NORTH BEGINNING LATER TONIGHT. THIS COLD FRONT COMBINED WITH
STRONG WEST TO EAST WIND FLOW ACROSS THE AREA WILL GENERATE
SIGNIFICANT SNOWFALL IN FAVORED UPSLOPE TERRAIN THROUGH FRIDAY
EVENING.

IDZ001-231430-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
1017 PM PST WED FEB 22 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
7 PM PST THURSDAY. 

THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS.
LOCATIONS ABOVE 4000 FEET CAN EXPECT 8 TO 14 INCHES OF SNOW.
ELEVATIONS BETWEEN 3000 AND 4000 FEET CAN EXPECT 4 TO 6 INCHES.

LOWER VALLEY LOCATIONS WILL HAVE LESSER SNOW ACCUMULATION DUE TO
ABOVE FREEZING TEMPERATURES DURING THE DAY ON THURSDAY. LOCATIONS
BELOW 3000 FEET WILL SEE ACCUMULATIONS OF 1 TO 2 INCHES IN THE
EARLY MORNING BEFORE SNOW TURNS OVER TO RAIN BY LATE MORNING.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ALSO ARE POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

$$

IDZ004-231430-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
1017 PM PST WED FEB 22 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY. 

THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR IN THE MOUNTAINS.
LOCATIONS ABOVE 4000 FEET CAN EXPECT 10 TO 14 INCHES OF SNOW.
ELEVATIONS BETWEEN 3000 AND 4000 FEET CAN EXPECT 4 TO 6 INCHES OF
SNOW.

LOWER VALLEY LOCATIONS WILL HAVE LESSER SNOW ACCUMULATION DUE TO
ABOVE FREEZING TEMPERATURES DURING THE DAY ON THURSDAY. LOCATIONS
BELOW 3000 FEET WILL SEE ACCUMULATIONS OF 1 TO 2 INCHES IN THE
EARLY MORNING BEFORE SNOW TURNS OVER TO RAIN BY LATE MORNING.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ALSO ARE POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

$$
000 
WWUS46 KOTX 231132
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
332 AM PST THU FEB 23 2006


IDZ001-231945-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
332 AM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
7 PM PST THIS EVENING. 

LIGHT SNOW HAS BEGUN TO FALL ACROSS THE MOUNTAINS AND WILL
CONTINUE THROUGH THE DAY AND INCREASE IN INTENSITY THIS AFTERNOON
AND EVENING.

MOUNTAIN LOCATIONS ABOVE 4000 FEET CAN EXPECT 7 TO 9 INCHES OF
SNOW AND ELEVATIONS BETWEEN 3000 AND 4000 FEET CAN EXPECT 4 TO 6
INCHES OF SNOW THROUGH THIS EVENING. PRECIPITATION WILL BE A MIX OF RAIN
AND SNOW AT THE LOWER VALLEY LOCATIONS AND LITTLE OR NO SNOW
ACCUMULATIONS ARE EXPECTED THOUGH 1 TO 2 INCHES ARE POSSIBLE ABOVE
2000 FEET THIS EVENING.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ALSO ARE POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

$$

IDZ004-231945-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
332 AM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY. 

LIGHT SNOW HAS BEGUN TO FALL ACROSS THE MOUNTAINS AND WILL CONTINUE
THROUGH THE DAY AND INCREASE IN INTENSITY THIS AFTERNOON AND
EVENING.

MOUNTAIN LOCATIONS ABOVE 4000 FEET CAN EXPECT 9 TO 12 INCHES OF
SNOW AND ELEVATIONS BETWEEN 3000 AND 4000 FEET CAN EXPECT 5 TO 8
INCHES OF SNOW. PRECIPITATION WILL BE A MIX OF RAIN AND SNOW AT
THE LOWER VALLEY LOCATIONS AND LITTLE OR NO SNOW ACCUMULATIONS ARE
EXPECTED THOUGH 1 TO 2 INCHES ARE POSSIBLE ABOVE 2000 FEET.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 25 MPH
WITH GUSTS TO 35 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN CAUSING REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ALSO ARE POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS.

$$
000 
WWUS46 KOTX 231925
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1125 AM PST THU FEB 23 2006

IDZ001-240100-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
1125 AM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
7 PM PST THIS EVENING. 

SNOWFALL CONTINUES OVER THE MOUNTAINS OF NORTHERN IDAHO AND WILL
CONTINUE THROUGH THE EARLY EVENING.

OBSERVATIONS FROM MEASURING EQUIPMENT IN MOUNTAIN LOCATIONS ABOVE
4000 FEET HAVE ALREADY REPORTED ACCUMULATIONS OF 2 TO 5 INCHES
THROUGH MID MORNING. 

AN ADDITIONAL 5 TO 8 INCHES OF ACCUMULATION WILL OCCUR BEFORE 
SNOWFALL WANES LATER THIS EVENING. LOWER MOUNTAIN ELEVATIONS
BETWEEN 3000 AND 4000 FEET CAN EXPECT 3 TO 5 INCHES OF ADDITIONAL
ACCUMULATION. LOWER VALLEY LOCATIONS BELOW 3000 FEET CAN EXPECT
RAIN.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN.



$$

IDZ004-240100-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
1125 AM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY.

SNOWFALL CONTINUES OVER THE MOUNTAINS OF NORTHERN IDAHO AND WILL
CONTINUE THROUGH THE EARLY EVENING.

OBSERVATIONS FROM MEASURING EQUIPMENT IN MOUNTAIN LOCATIONS ABOVE
4000 FEET HAVE ALREADY REPORTED ACCUMULATIONS OF 3 TO 6 INCHES
THROUGH MID MORNING.

AN ADDITIONAL 6 TO 10 INCHES OF ACCUMULATION WILL OCCUR BEFORE
SNOWFALL WANES LATER THIS EVENING. LOWER MOUNTAIN ELEVATIONS
BETWEEN 3500 AND 4000 FEET CAN EXPECT 3 TO 6 INCHES OF ADDITIONAL
ACCUMULATION. LOWER VALLEY LOCATIONS BELOW 3500 FEET CAN EXPECT
RAIN.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN.


$$
000 
WWUS46 KOTX 240101
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
501 PM PST THU FEB 23 2006

IDZ001-240300-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
501 PM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
7 PM PST THIS EVENING. 

SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF NORTHERN IDAHO
EARLY THIS EVENING...BUT WILL STEADILY DECREASE IN AREAL COVERAGE
AND INTENSITY. SNOW ACCUMULATIONS OF 5 TO 10 INCHES SINCE THIS
MORNING WILL BE COMMON IN THE MOUNTAINS BEFORE SNOWFALL WANES
LATER THIS EVENING. LOWER MOUNTAIN ELEVATIONS BETWEEN 3000 AND
4000 FEET CAN EXPECT 3 TO 5 INCHES OF SNOW. 

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 30 TO 45 MPH
WITH GUSTS TO 55 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN. WINDS OF THIS STRENGTH WILL PRODUCE BLOWING SNOW THAT
WILL RESTRICT VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES.

$$

IDZ004-240900-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
501 PM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY. 

HEAVY SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF NORTHERN
IDAHO THIS EVENING...BUT WILL STEADILY DECREASE IN AREAL COVERAGE
AND INTENSITY. SNOW ACCUMULATIONS OF 6 TO 11 INCHES SINCE THIS
MORNING WILL BE COMMON IN THE MOUNTAINS BEFORE SNOWFALL WANES
OVERNIGHT. LOWER MOUNTAIN ELEVATIONS BETWEEN 3000 AND 4000 FEET
CAN EXPECT 3 TO 5 INCHES OF SNOW.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 30 TO 45 MPH
WITH GUSTS TO 55 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN. WINDS OF THIS STRENGTH WILL PRODUCE BLOWING SNOW THAT
WILL RESTRICT VISIBILITIES TO LESS THAN ONE QUARTER MILE AT TIMES.

$$
000 
WWUS46 KOTX 240255
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
655 PM PST THU FEB 23 2006

IDZ001-240400-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-060224T0300Z/
NORTHERN PANHANDLE-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER
655 PM PST THU FEB 23 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE WINTER
STORM WARNING FOR THE NORTH IDAHO PANHANDLE. ALTHOUGH SCATTERED SHOWERS
WILL STILL BE POSSIBLE THROUGH MIDNIGHT...ADDITIONAL ACCUMULATIONS
WILL BE SPOTTY AND LIMITED TO AN INCH OR LESS.  
$$

IDZ004-240900-
/O.CON.KOTX.WS.W.0007.000000T0000Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
655 PM PST THU FEB 23 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY
ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL
1 AM PST FRIDAY. 

HEAVY SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF NORTHERN
IDAHO THIS EVENING...BUT WILL STEADILY DECREASE IN AREAL COVERAGE
AND INTENSITY. SNOW ACCUMULATIONS OF 6 TO 11 INCHES SINCE THIS
MORNING WILL BE COMMON IN THE MOUNTAINS BEFORE SNOWFALL WANES
OVERNIGHT. LOWER MOUNTAIN ELEVATIONS BETWEEN 3000 AND 4000 FEET
CAN EXPECT 3 TO 5 INCHES OF SNOW.

IN ADDITION TO SNOWFALL...STRONG WESTERLY WINDS OF 30 TO 45 MPH
WITH GUSTS TO 55 MPH WILL AFFECT EXPOSED AREAS MAINLY IN HIGHER
TERRAIN. WINDS OF THIS STRENGTH WILL PRODUCE BLOWING SNOW THAT
WILL RESTRICT VISIBILITIES TO LESS THAN ONE QUARTER MILE AT
TIMES.

$$
000 
WWUS46 KOTX 240547
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
947 PM PST THU FEB 23 2006

IDZ004-240700-
/O.CAN.KOTX.WS.W.0007.000000T0000Z-060224T0900Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST...
OSBURN...WALLACE...MULLAN
947 PM PST THU FEB 23 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE WINTER
STORM WARNING. THE COLD FRONT WHICH BROUGHT HEAVY SNOWS TO SOME OF
THE MOUNTAINS OF THE CENTRAL IDAHO PANHANDLE HAS SHIFTED SOUTH OF
THE AREA...ENDING THE THREAT OF HEAVY SNOW FOR TONIGHT. ALTHOUGH
A FEW SNOW SHOWERS WILL STILL BE POSSIBLE OVERNIGHT...ADDITIONAL
ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS. WINDS OF 25 TO 35
MPH ARE STILL EXPECTED OVER THE MOUNTAINS RESULTING IN AREAS OF BLOWING
AND DRIFTING SNOW.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 2:21 PM PST, 5 minutes earlier.

Area forecast discussion, Feb 22, 2:21 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PST WED FEB 22 2006

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL DROP SOUTH TOWARDS THE AREA
TONIGHT WITH UNSETTLED CONDITIONS LASTING INTO THURSDAY NIGHT
BEFORE MOVING OFF TO THE SOUTH. A COOLER TREND IS EXPECTED FOR THE
START OF THE WEEKEND...ALTHOUGH A RETURN TO MORE UNSETTLED WEATHER
WITH A GRADUAL WARMING IS ANTICIPATED INTO EARLY NEXT WEEK.

&&

.DISCUSSION...

TONIGHT THROUGH FRIDAY NIGHT...A STRONG JETSTREAM ALONG 50N HAS
BEEN KEEPING THE AREA UNDER STRONG WEST TO NORTHWEST FLOW TODAY.
SATELLITE IMAGERY INDICATING A PLUME OF MOISTURE JUST ALONG THE
SOUTHSIDE OF THIS JET. THIS IS CONFIRMED BY SATELLITE DERIVED PW
AMOUNTS WHICH RANGE IN THE 0.50 TO 0.65 ALONG THIS SAME AREA. ALSO
EVIDENT IS A DEVELOPING SHORTWAVE BETWEEN 100 AND 150W. THIS GUY IS
THE MAIN CULPRIT FOR THE UNSETTLED WEATHER SET TO BEGIN LATER
TONIGHT.

THE SOUTHWARD PROGRESSION OF THE AFORE MENTIONED SHORTWAVE THIS
EVENING WILL DO TWO PRIMARY THINGS. FIRST...IS WILL PUSH THE EAST TO
WEST ORIENTED MOISTURE PLUME AND ASSOCIATED COLD FRONT FURTHER SOUTH
AND OVER OUR AREA. SECOND...IT WILL VEER THE UPPER LEVEL FLOW TO A
MORE WESTERLY...RATHER THAN NORTHWESTERLY. WITH THIS IN MIND...IT
APPEARS THE COLD FRONT WILL PROVIDE THE MAIN FOCUS FOR PRECIPITATION
AND UPSLOPE FLOW WILL PROVIDE THE REST. WITH SUCH A STRONG WEST TO
EAST FLOW IT IS UNLIKELY THAT ANY SIGNIFICANT PRECIPITATION WILL
OCCUR ANYWHERE BUT THE FAVORED UPSLOPE REGIONS ALONG THE CASCADE
CREST AND NORTHERN IDAHO PANHANDLE. FORECAST ZONES ID004 AND WA042
ARE USUALLY THE MOST FAVORED IN THIS REGIME. INDEED...NAM AND GFS
MODEL GUIDANCE SHOW MUCH HIGHER QPF AMOUNTS FOR THESE ZONES THAN ANY
OTHER.

ONE THING THAT CONCERNS ME IS THE DEVELOPMENT OF A SURFACE LOW
PRESSURE CENTERED OVER CRESTON BY EARLY THURS AM. THE NAM SHOWS THIS
LOW MUCH FURTHER NORTH NEAR EDMONTON ALBERTA. IM A BIT LEARY OF THE
LESS CONSISTENT NAM AND FEEL THE GFS MAY HAVE A BETTER HANDLE ON THE
SYSTEM. THIS BEING SAID...THE DEVELOPMENT OF THE LOW IN THAT LOCATION
WILL MEAN A BACKING OF THE FLOW TO A WEST-SOUTHWEST ORIENTATION
FOR A FEW HOURS BEFORE THE COLD FRONTAL PASSAGE LATER TOMORROW
EVENING. FOR THIS REASON...I ALSO HAVE DECIDED TO LEAVE SIMILAR QPF
AMOUNTS AS ID004 FOR IDAHO ZONE. ONE ADDITIONAL NOTE ON QPF
AMOUNTS...BOTH MODELS OVERDUE THE PRECIPITABLE WATER AMOUNTS IN
THEIR INITIALIZATION BASED ON SATELLITE SSM/I OBSERVATIONS. THE
MODEL ALSO HAVE A TENDENCY TO OVERDUE THE QPF IN THESE SITUATIONS.
SO...WILL CUT BACK A BIT FROM ON QPF TO MORE REALISTIC AMOUNTS.

GIVEN ALL THE ABOVE INFORMATION...IT APPEARS WE WILL HAVE SIGNIFICANT
ENOUGH SNOWFALL TO UPGRADE THE WINTER WATCHED TO WARNINGS ABOVE 4000
FEET FOR ID001 AND 004 UNTIL FRIDAY EVENING. SOME LOCATIONS WILL SEE
SUB-WARNING AMOUNTS BELOW 4000 FEET AND THESE WILL BE MENTIONED AS
WELL. VALLEY LOCATIONS IN NORTHERN IDAHO MAY SEE A FEW INCHES IN
THE MORNING...BUT DAYTIME HEATING WILL QUICKLY TURN THE SNOW OVER TO
RAIN. THE SPOKANE AREA WILL HAVE A SIMILAR CHANGE OVER...BUT
AMOUNTS ARE EXPECTED TO BE LIGHT.

/LERICOS

FRIDAY THROUGH SATURDAY...FRIDAY WILL BE A TRANSITION DAY WITH
CONTINUED SHOWER ACTIVITY OVER THE IDAHO PANHANDLE AS THE STORM
SYSTEM MOVES OFF TO THE EAST. WEAK SHORT WAVE RIDGE MOVES INTO THE
REGION FROM THE WEST FRIDAY NIGHT WITH CLEARING SKIES AND LITTLE
CHANCE FOR PRECIPITATION. A WARM FRONT BEGINS TO MOVE ACROSS THE
FORECAST AREA FROM THE SOUTHWEST DUE TO A DEVELOPING LOW OFF THE
WASHINGTON AND OREGON COAST. THIS WARM FRONT SHOULD BRING SOME
LIGHT SNOW ACTIVITY TO MAINLY THE MOUNTAIN ZONES WITH MOST OF THE
ACTIVITY ACROSS THE IDAHO PANHANDLE. TCJ

SATURDAY NIGHT THROUGH WEDNESDAY...SIBERIAN AIRMASS RIDES UP IN A
NORTHEAST TRAJECTORY OVER THE NEXT FEW DAYS THEN DROPS DOWN THROUGH
GULF OF ALASKA IN A PATH SOUTHWARD WHICH ALTERS THE LONGWAVE
PATTERN AFFECTING OUR WEATHER OVER THIS EXTENDED PERIOD. THE RATHER
BROAD CUT OFF TROF RESULTING FROM THE SIBERIAN AIRMASS MOVEMENT WILL
POSITION ITSELF IN SUCH A WAY AS TO ALLOW A NEGATIVELY TILTED RIDGE
WITH AN AXIS EXTENDING FROM THE FOUR CORNERS AREA UP INTO EASTERN
WASHINGTON. THIS SCENARIO POSITIONS A SOUTH TO NORTH OR SOUTHWEST TO
NORTHEAST ORIENTED PATH FOR SHORTWAVES TO TRAVERSE AROUND THE BASE OF
THE OFFSHORE TROF AND UP AND OVER THE RIDGE OVER THE WESTERN US.
INDEED CURRENT MODEL RUNS SHOW THIS SOLUTION SO FORECAST PERIOD WILL
REMAIN UNSETTLED WITH THE TYPICAL HIGHER POPS OVER MOUNTAINS TAPERING
DOWN TO LOWER POPS OVER LOWLANDS EAST OF THE CASCADE CREST. FORECAST
TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL ARE REASONABLE GIVEN THE
GREATER PERSISTENCE OF THE SOUTH TO NORTH ORIENTED STORM AND AIRMASS
PATH PRODUCED BY THE EXPECTED LONGWAVE PATTERN...BUT NOT TOO WARM
GIVEN THE PROBABILITY OF PRECIPITATION AND CLOUD COVER EXPECTED WITH
SOME OF THE SHORTWAVE PASSAGES. RP

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE INTO THURSDAY MORNING FOR
ALL OF THE AVIATION TERMINALS. MVFR CEILINGS AND VISIBILITIES WILL
CONTINUE ACROSS THE CASCADES AND THE IDAHO PANHANDLE MOUNTAINS DUE
TO LIGHT SNOW SHOWER ACTIVITY. CEILINGS WILL DROP TO IFR AT TIMES
OVER THE MOUNTAINS OF WASHINGTON AND NORTH IDAHO BY 09Z THURSDAY AS
A PACIFIC STORM BEGINS TO MOVE INTO THE AREA. CEILINGS WILL BECOME
POSSIBLY MVFR AT TIMES NEAR KPUW...KGEG...KSFF...AND KCOE AS THE
FRONT APPROACHES BY AROUND 20Z THURSDAY. GUSTY SURFACE WINDS WILL
CONTINUE ACROSS THE BASIN AND THE EAST SLOPE VALLEYS OF THE CASCADES
INTO THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        29  40  29  39  20  38 /  20  40  40  10  10  10
COEUR DALENE  27  39  28  39  19  37 /  60  70  40  30  10  10
PULLMAN        32  42  32  41  24  40 /  10  40  50  20  10  20
LEWISTON       36  49  37  46  28  44 /  10  40  50  20  10  10
COLVILLE       24  42  23  40  15  38 /  50  60  20  10  10  10
SANDPOINT      26  37  23  39  18  35 /  90  80  70  30  10  20
KELLOGG        28  37  25  41  20  39 /  90  80  90  40  10  20
MOSES LAKE     33  49  30  47  23  43 /  10  10  10  10  10  10
WENATCHEE      34  46  30  45  24  41 /  10  20  10  10  10  10
OMAK           23  42  28  42  18  41 /  10  20  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 10 PM WEDNESDAY TO 7 PM THURSDAY
          ABOVE 4000 FEET FOR NORTHERN PANHANDLE.
     WINTER STORM WARNING FROM 10 PM WEDNESDAY TO 1 AM FRIDAY
          ABOVE 4000 FEET FOR CENTRAL PANHANDLE MOUNTAINS.
WA...NONE.

&&
Hazardous weather outlook, Feb 22, 4:22 AM PST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PST WED FEB 22 2006

IDZ001-004-231400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
422 AM PST WED FEB 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
     THURSDAY EVENING FOR NORTH IDAHO PANHANDLE...CENTRAL
     PANHANDLE MOUNTAINS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL APPROACH THE IDAHO PANHANDLE THIS
EVENING FROM THE NORTH. SIGNIFICANT SNOW EXPECTED TO BEGIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STORM SYSTEM WILL EXIT THE REGION THURSDAY NIGHT WITH HEAVY
SNOW POSSIBLE.

IDZ002-003-026-027-WAZ031>038-041>044-231400-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
422 AM PST WED FEB 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

Nearby

Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.